Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

August 12, 2016Allegany County, Cattaraugus County, New York

NWS Buffalo, NY issued this special weather statement at Aug 12, 2016, 3:01 PM EDT for Allegany County, Cattaraugus County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2016, 3:01 PM EDT (19:01 UTC)
Expired
Aug 12, 2016, 4:00 PM EDT
In force
59 min
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY

The radar

The Buffalo radar (KBUF), 93 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
680 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

454 
WWUS81 KBUF 121901
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
301 PM EDT FRI AUG 12 2016

NYZ019>021-122000-
ALLEGANY-CATTARAUGUS-CHAUTAUQUA-
301 PM EDT FRI AUG 12 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CATTARAUGUS...ALLEGANY
AND SOUTHERN CHAUTAUQUA COUNTIES...

AT 300 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CLYMER TO NEAR FRANKLINVILLE.
MOVEMENT WAS EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...OLEAN...SALAMANCA...WELLSVILLE...ALLEGANY STATE PARK...
ALFRED...LAKEWOOD...FALCONER...ASHFORD AND ALLEGANY.

THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 4 AND 33.
 
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

LAT...LON 4200 7976 4218 7976 4246 7773 4200 7775
TIME...MOT...LOC 1901Z 270DEG 27KT 4202 7967 4232 7836 

$$

RSH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 12, 2:41 PM EDT, 20 minutes earlier.

Area forecast discussion, Aug 12, 2:41 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
241 PM EDT FRI AUG 12 2016

.SYNOPSIS...
Midsummer heat and humidity will continue through the weekend,
followed by slightly cooler and drier weather for early next
week. Some showers and thunderstorms will linger through tonight,
followed by more widespread rain Saturday and Saturday night.
Rainfall amounts will vary, with localized heavy rain and flooding
possible.

&&

.NEAR TERM /THROUGH TONIGHT/...

Our region will remain trapped in a hot and very moist airmass
today. Dew points are in the lower to mid 70s which just about as
moist as it gets in our area. A lake enhanced southwest breeze
will keep temperatures northeast of the lakes a bit cooler, but
across the Lower Genesee and Northern Finger Lakes regions heat
index values will remain around 100 through late afternoon. In
these areas highs will be in the lower 90s which is similar to
what they have been many times this year, however the high dew
points will make it feel hotter and more uncomfortable.

Visible satellite and radar imagery shows mostly scattered showers
and thunderstorms outside of a large lake shadow extending
northeast of Lake Erie and some shadowing northeast of Lake
Ontario. There is ample instability in place with a long but thin ML
CAPE averaging around 1000 - 1500 J/Kg.

There are no clear synoptic scale features to drive this
convection, outside of a stalled frontal boundary which is well to
the north of Lake Ontario. Instead, the location of convection
will be driven by lake breeze and shadow boundaries which was
hinted at by a consensus of mesoscale guidance. Storms are
expected to continue along current boundaries, but somewhat sparse
coverage appears to be limiting the flood potential today. This
said, with the 12Z KBUF sounding showing a precipitable water
values of 1.81 inches, thunderstorms have the potential to
produce locally heavy rainfall. Forecast soundings show some wind
shear this afternoon with 700 mb winds to about 35kts. This may
result in a few strong storms this afternoon.

Conditions will remain muggy tonight, with high dew points
helping keep the temperatures in the 70s in many locations. Low
pressure is forecast to lift across Eastern Michigan tonight and
this will push a weak warm front across Southern Ontario, which
should eventually clip the North Country late tonight. The
steadiest showers and thunderstorms should remain north of our
region, with the best chance for dry weather across the Southern
Tier. This said, it is difficult to completely rule out
precipitation anywhere in the region given the very moist
environment.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
A number of factors will align this weekend, resulting in some much
needed rainfall for Western and North-Central New York. An upper
level trough tracking from the Midwest to the St. Lawrence Valley
will coincide with an area of large scale ascent tied to right
entrance region of an anomalously strong upper level jet streak
extending from the Upper Great Lakes into Quebec. The resultant
surface low, currently organizing over the upper Mississippi Valley,
will track across the central Great Lakes and to the Ottawa valley
by Saturday night, riding roughly along a stalled frontal boundary.
All of the associated low-level convergence and ascent will be
occurring across the Lower Great Lakes within an extremely moist
airmass featuring PWATS in excess of 2-2.25 inches, 3 to 4 standard
deviations above normal, setting the stage for the development of
showers and thunderstorms across the forecast area Saturday with
heavy rain likely at times.

Given the very moist environment and above-mentioned factors, we
should see periods of heavy rainfall across much of the forecast
area on Saturday into Saturday night as the mid-level trough
approaches the area. While tall and skinny model CAPE profiles and
high pwats would indicate a potential for flash flooding, confidence
in flooding potential at this time is highest across the North
Country, which will be located in the vicinity of a sharp deformation
zone, further enhancing precipiation potential for a longer period
Saturday through Saturday night. A flash flood watch has been issued
for the North Country counties accordingly. Elsewhere, there is
still a concern for isolated flash flooding, particularly if
convection fires early enough in the day and training of cells
develops - however latest guidance indicates a more westerly
component to flow aloft...diminishing confidence in the potential
for training and associated flash flooding to warrant holding off on
any watch for the time being outside of the North Country.

The primary window for heavy rainfall across the area will be
Saturday through Saturday night, as described above. Precip chances
should drop off on Sunday for much of the forecast area as the mid-
level trough progresses east, along with the main axis of moisture
and convergence. However, guidance indicates that a portion of this
boundary may hang up across the Southern Tier, keeping a potential
for showers and thunderstorms in that area into Monday.

Regarding temperatures this weekend, warm and muggy conditions will
prevail Saturday, though abundant cloud cover and rainfall should
keep things slightly cooler than what we have seen over the last
couple of days, with highs in the mid 80s Saturday and lows in the
lower 70s Saturday night, as the region remains enveloped in a
sultry Gulf airmass. Things will improve somewhat on Sunday as a
cooler and nominally drier airmass advects into the area in the wake
of the aforementioned mid-level trough. Highs will run in the upper
70s to lower 80s, with even cooler readings in the mid-70s possible
across the North Country. Sunday night's lows will fall back into
the 60s, which will feel almost refreshing compared to the balmy 70s
we have been seeing at night lately. Look for similar readings
Monday and Monday night.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
While most of the forecast area should see dry weather to start the
week, the large scale pattern across the East will remain largely
unchanged, with return flow around high pressure parked off the
southeastern U.S. coast continuing to pump Gulf moisture northwards
across the eastern half of the country and a series of upper level
waves making their way across Canada and the northern tier of the
country. Guidance is coming into better agreement in suggesting that
we will see another surge of Gulf moisture make its way into the
Lower Great Lakes by Tuesday, in advance of one of these northern
waves, and this should lead to a resurgence in shower/thunderstorm
activity across a good portion of the forecast area Tuesday into
Wednesday.

Depending on the speed and timing of this initial wave and any
supporting waves, showers may linger into Thursday. However, the
airmass advecting into the region should be somewhat cooler than the
present airmass, as northerly flow across the Southern Plains should
keep most of the heat locked up across the Desert Southwest. Look
for highs to run somewhat closer to climatology, with highs currently
expected to be in the upper 70s to mid 80s and lows in the 60s.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
For the remainder of the afternoon expect mainly VFR conditions
outside of thunderstorms. These will produce localized MVFR
conditions, and should be most prevalent away from the lake
shadows which will limit thunderstorm potential at BUF and ART.

For tonight, the steadiest storms should lift to the north and
west of the area. This said, it is difficult to rule out a shower
or thunderstorm at any location overnight with locally lower
conditions. There also is a good chance for stratus and fog
across the Southern Tier which would impact JHW.

On Saturday a frontal boundary is forecast to drop across the
region and bring widespread showers and thunderstorms to the area.
This will most likely impact all TAF sites mid day through
Saturday evening.

Outlook...

Saturday night...VFR/MVFR with scattered to potentially more
numerous showers and thunderstorms.
Sunday...A chance of showers and thunderstorms, especially across
the Southern Tier.
Monday through Wednesday...Mainly VFR with chance of showers and
thunderstorms.

&&

.MARINE...
Southwesterly winds of 15 to 25 kts on Lake Erie and the Upper
Niagara River will diminish this evening and tonight. A small
craft advisory will remain in place. These will pick up again
ahead of a cold front on Saturday afternoon, and may approach sca
criteria again.

Widespread showers and thunderstorms will move across the area on
Saturday. Mariners should watch for higher winds and waves near
any storms that develop.

High pressure builds back over the eastern Great Lakes Sunday into
Monday with light winds and waves.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flash Flood Watch from Saturday morning through Sunday morning
     for NYZ006>008.
     Heat Advisory until 6 PM EDT this evening for NYZ003>005-014.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ020-
         040-041.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...APFFEL
MARINE...APFFEL
Hazardous weather outlook, Aug 12, 10:47 AM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1047 AM EDT FRI AUG 12 2016

NYZ003>005-014-131500-
MONROE-WAYNE-NORTHERN CAYUGA-ONTARIO-
1047 AM EDT FRI AUG 12 2016

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS FROM
LATE FRIDAY NIGHT THROUGH SATURDAY AND SATURDAY NIGHT. THIS
RAINFALL WILL INITIALLY BE BENEFICIAL TO THE SEVERE DROUGHT.
HOWEVER A VERY MOIST AIRMASS WILL ALLOW SOME OF THESE STORMS TO
PRODUCE TORRENTIAL RAINFALL WITH ISOLATED FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-131500-
OSWEGO-
1047 AM EDT FRI AUG 12 2016

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

A COMBINATION OF HEAT AND HUMIDITY WILL PUSH APPARENT TEMPERATURES
INTO THE MID TO UPPER 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-131500-
JEFFERSON-LEWIS-
1047 AM EDT FRI AUG 12 2016

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010-011-013-131500-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-LIVINGSTON-
1047 AM EDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

A COMBINATION OF HEAT AND HUMIDITY WILL PUSH APPARENT TEMPERATURES
INTO THE MID TO UPPER 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS FROM
LATE FRIDAY NIGHT THROUGH SATURDAY AND SATURDAY NIGHT. THIS
RAINFALL WILL INITIALLY BE BENEFICIAL TO THE SEVERE DROUGHT.
HOWEVER A VERY MOIST AIRMASS WILL ALLOW SOME OF THESE STORMS TO
PRODUCE TORRENTIAL RAINFALL WITH ISOLATED FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-085-131500-
WYOMING-SOUTHERN ERIE-
1047 AM EDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS FROM
LATE FRIDAY NIGHT THROUGH SATURDAY AND SATURDAY NIGHT. THIS
RAINFALL WILL INITIALLY BE BENEFICIAL TO THE SEVERE DROUGHT.
HOWEVER A VERY MOIST AIRMASS WILL ALLOW SOME OF THESE STORMS TO
PRODUCE TORRENTIAL RAINFALL WITH ISOLATED FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019>021-131500-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
1047 AM EDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS FROM
LATE FRIDAY NIGHT THROUGH SATURDAY AND SATURDAY NIGHT. THIS
RAINFALL WILL INITIALLY BE BENEFICIAL TO THE SEVERE DROUGHT.
HOWEVER A VERY MOIST AIRMASS WILL ALLOW SOME OF THESE STORMS TO
PRODUCE TORRENTIAL RAINFALL WITH ISOLATED FLASH FLOODING POSSIBLE.

SHOWERS AND SCATTERED THUNDERSTORMS WILL PERSIST ON SUNDAY WITH
THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-131500-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1047 AM EDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

WOOD/JJR

In the hours before

Special weather statement, Aug 12, 1:43 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
143 PM EDT FRI AUG 12 2016

NYZ001-002-121830-
ORLEANS-NIAGARA-
143 PM EDT FRI AUG 12 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NIAGARA AND
NORTHWESTERN ORLEANS COUNTIES...

AT 143 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FORT NIAGARA
STATE PARK...OR 12 MILES NORTHEAST OF NIAGARA FALLS...MOVING EAST AT
35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOCKPORT...NEWFANE...YOUNGSTOWN...MIDDLEPORT...
FORT NIAGARA STATE PARK...WILSON...BARKER...RANSOMVILLE...
CAMBRIA CENTER AND GASPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4338 7874 4340 7843 4317 7848 4318 7905
      4325 7906 4328 7909 4330 7909
TIME...MOT...LOC 1743Z 276DEG 31KT 4327 7895

WELCH
Special weather statement, Aug 12, 2:12 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
212 PM EDT FRI AUG 12 2016

NYZ004>006-008-121900-
LEWIS-WAYNE-OSWEGO-NORTHERN CAYUGA-
212 PM EDT FRI AUG 12 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL LEWIS...
OSWEGO...CAYUGA AND EAST CENTRAL WAYNE COUNTIES...

AT 211 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR BATTLE ISLAND STATE PARK TO NEAR
LYSANDER TO NEAR CATO. MOVEMENT WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FULTON...CENTRAL SQUARE...WEEDSPORT...CATO...
BATTLE ISLAND STATE PARK...BREWERTON...NINE MILE POINT...HASTINGS...
SCRIBA AND VOLNEY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 NEAR EXIT 40.
 INTERSTATE 81 BETWEEN EXITS 32 AND 34.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4342 7554 4346 7582 4333 7589 4332 7586
      4315 7588 4320 7608 4327 7620 4322 7619
      4320 7621 4324 7627 4322 7626 4320 7627
      4323 7631 4323 7648 4303 7649 4312 7686
      4326 7655 4352 7640 4344 7551
TIME...MOT...LOC 1811Z 283DEG 37KT 4341 7636 4325 7645 4314 7668

WELCH
Special weather statement, Aug 12, 2:31 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
231 PM EDT FRI AUG 12 2016

NYZ001-002-121915-
ORLEANS-NIAGARA-
231 PM EDT FRI AUG 12 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN NIAGARA
AND ORLEANS COUNTIES...

AT 230 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR LOCKPORT TO NEAR MEDINA. MOVEMENT
WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LOCKPORT...MEDINA...ALBION...NEWFANE...MIDDLEPORT...HOLLEY...
LAKESIDE BEACH STATE PARK...WATERPORT...POINT BREEZE AND KENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4330 7880 4341 7802 4341 7798 4336 7799
      4331 7799 4314 7801 4315 7880
TIME...MOT...LOC 1830Z 269DEG 36KT 4322 7878 4325 7834

RSH
Special weather statement, Aug 12, 3:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
301 PM EDT FRI AUG 12 2016

NYZ019>021-122000-
ALLEGANY-CATTARAUGUS-CHAUTAUQUA-
301 PM EDT FRI AUG 12 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CATTARAUGUS...ALLEGANY
AND SOUTHERN CHAUTAUQUA COUNTIES...

AT 300 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CLYMER TO NEAR FRANKLINVILLE.
MOVEMENT WAS EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...OLEAN...SALAMANCA...WELLSVILLE...ALLEGANY STATE PARK...
ALFRED...LAKEWOOD...FALCONER...ASHFORD AND ALLEGANY.

THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 4 AND 33.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

LAT...LON 4200 7976 4218 7976 4246 7773 4200 7775
TIME...MOT...LOC 1901Z 270DEG 27KT 4202 7967 4232 7836

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 1:46 AM EDTSmall Craft AdvisoryBUF18 hr
Aug 12, 4:41 AM EDTFlash Flood WatchBUFJefferson, Lewis, Oswego45 hr
Aug 12, 10:36 AM EDTHeat AdvisoryBUFCayuga, Monroe, Ontario, Wayne7 hr
Aug 12, 12:40 PM EDTSpecial Marine WarningBUF95 min
Aug 12, 1:15 PM EDTSpecial Marine WarningBUF60 min
Aug 12, 1:35 PM EDTSpecial Marine WarningBUF25 min
Aug 12, 1:43 PM EDTSpecial Weather StatementBUFNiagara47 min
Aug 12, 2:12 PM EDTSpecial Weather StatementBUFOswego48 min
Aug 12, 2:22 PM EDTSpecial Marine WarningBUF38 min
Aug 12, 2:31 PM EDTSpecial Weather StatementBUFOrleans44 min
Aug 12, 2:46 PM EDTSevere Thunderstorm WarningBUFMonroe, Orleans44 min
Aug 12, 3:12 PM EDTSpecial Marine WarningBUF63 min
Aug 12, 4:12 PM EDTSpecial Marine WarningBUF48 min
Aug 12, 4:32 PM EDTSpecial Weather StatementBUFCattaraugus58 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.